MAUDE Adverse Event Report: COOK INC FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G13699
Medical Device Problem Codes Fracture (1260); Kinked (1339)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a fanelli laparoscopic endobiliary stent set fractured into a number of small pieces before use.This device was stored in a storeroom with fluorescent light.The doctor discovered this during pre-op of a laparoscopic cholecystectomy and used another device to complete the scheduled procedure.As reported, this device made no patient contact.
 
Additional Manufacturer Narrative
Additional information: f10: device code: kinked (1339).Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, instructions for use (ifu), specifications, quality control, and visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned device confirmed that the device was received in a damaged condition.The device was returned fully assembled (all catheters nested).Kinks were noted at multiple locations from the proximal hub.Multiple kinks were noted on the pushing catheter, measuring from the proximal hub at 1cm, 11 cm, and was bowed beginning at the11cm kink.Additionally, a kink on the sheath was noted near the proximal end and various other dents were noted on it's surface.At the distal end of the sheath, the stent is broken into 3 separate pieces.Approximately 1 cm of the stent was still within the distal end of the sheath.Upon inspection of the stent pieces, it was noted that they were very fragile and break with minor force.The stent pieces are cracked and have jagged ends.Both the outer diameter of the stent and outer sheath met specifications.Per the ifu, the product should be stored in dark, dry, cool place and extended exposure to light should be avoided.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there was one other complaint reported for this lot number; however, no evidence was presented to support that device was manufactured outside of specifications.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements.Based on the information provided, the contributing causes for this failure include user facility stored the product in a well lit storage area which is in contradiction to the ifu and the fact that the tubing becomes brittle with extended exposure to light.Measures are currently being conducted to address this failure mode.We will continue to monitor for similar complaints.Per the risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.Additional information: f10: device code: kinked (1339).Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, instructions for use (ifu), specifications, quality control, and visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned device confirmed that the device was received in a damaged condition.The device was returned fully assembled (all catheters nested).Kinks were noted at multiple locations from the proximal hub.Multiple kinks were noted on the pushing catheter, measuring from the proximal hub at 1cm, 11 cm, and was bowed beginning at the11cm kink.Additionally, a kink on the sheath was noted near the proximal end and various other dents were noted on it's surface.At the distal end of the sheath, the stent is broken into 3 separate pieces.Approximately 1 cm of the stent was still within the distal end of the sheath.Upon inspection of the stent pieces, it was noted that they were very fragile and break with minor force.The stent pieces are cracked and have jagged ends.Both the outer diameter of the stent and outer sheath met specifications.Per the ifu, the product should be stored in dark, dry, cool place and extended exposure to light should be avoided.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there was one other complaint reported for this lot number; however, no evidence was presented to support that device was manufactured outside of specifications.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements.Based on the information provided, the contributing causes for this failure include user facility stored the product in a well lit storage area which is in contradiction to the ifu and the fact that the tubing becomes brittle with extended exposure to light.Measures are currently being conducted to address this failure mode.We will continue to monitor for similar complaints.Per the risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7489818
Report Number1820334-2018-01333
Device Sequence Number197052
Product Code FGE
UDI-Device Identifier00827002136991
UDI-Public(01)00827002136991(17)180301(10)5754074
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K010601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG13699
Device Catalogue NumberC-FBSS-100
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/18/2018
Supplement Date Received by Manufacturer06/07/2018
Initial Report FDA Received Date05/07/2018
Supplement Report FDA Received Date06/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1